EconPapers    
Economics at your fingertips  
 

Increasing Nth degree inequality

Jean-Pascal Gayant () and Nicolas Le Pape ()

Journal of Mathematical Economics, 2017, vol. 70, issue C, 185-189

Abstract: In this paper we define and introduce the notion of Nth degree inequality which is the particular case of Nth order stochastic dominance which preserves the (N−1) first moments. We exhibit that transfer à la Fishburn and Willig (1984) indeed generate decreases in Nth degree inequality. We then show that whereas Kolm and Atkinson indices are consistent with aversion to any degree of inequality, only a limited class of indices of the generalized entropy family is.

Keywords: Nth degree inequality; Downside inequality; Favourable composite transfer; Generalized entropy (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406816303111
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Increasing N th degree inequality (2017)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:70:y:2017:i:c:p:185-189

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-12-01
Handle: RePEc:eee:mateco:v:70:y:2017:i:c:p:185-189